International Journal of Mathematics and Mathematical Sciences
Volume 9 (1986), Issue 1, Pages 185-192
Extensions of the Heisenberg-Weyl inequality
Department of Mathematical Sciences, McMaster University, Hamilton L8S 4K1, Ontario, Canada
Received 20 February 1985
Copyright © 1986 H. P. Heinig and M. Smith. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
In this paper a number of generalizations of the classical Heisenberg-Weyl uncertainty inequality are given. We prove the -dimensional Hirschman entropy inequality (Theorem 2.1) from the optimal form of the Hausdorff-Young theorem and deduce a higher dimensional uncertainty inequality (Theorem 2.2). From a general weighted form of the Hausdorff-Young theorem, a one-dimensional weighted entropy inequality is proved and some weighted forms of the Heisenberg-Weyl inequalities are given.